A flux ratio theorem for multicomponent linear diffusion equations

Citation
A. Mcnabb et al., A flux ratio theorem for multicomponent linear diffusion equations, APPL MATH L, 14(1), 2001, pp. 123-129
Citations number
5
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Mathematics
Journal title
APPLIED MATHEMATICS LETTERS
ISSN journal
0893-9659 → ACNP
Volume
14
Issue
1
Year of publication
2001
Pages
123 - 129
Database
ISI
SICI code
0893-9659(200101)14:1<123:AFRTFM>2.0.ZU;2-N
Abstract
Ussing [1] considered the steady flux of a single chemical component diffus ing through a membrane under the influence of chemical potentials and deriv ed from his linear model, an expression for the ratio of this flux and that of the complementary experiment in which the boundary conditions were inte rchanged. Here, an extension of Ussing's flux ratio theorem is obtained for n chemically interacting components governed by a linear system of diffusi on-migration equations that may also incorporate linear temporary trapping reactions. The determinants of the output flux matrices for complementary e xperiments are shown to satisfy an Ussing flux ratio formula for steady sta te conditions of the same form as for the well-known one-component case. (C ) 2000 Elsevier Science Ltd. All rights reserved.